Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 172, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at May 27, 2007, 3:13 AM CDT for Bandera County, Bexar County, Medina County, Texas. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 27, 2007, 3:13 AM CDT (08:13 UTC)
- Expired
- May 27, 2007, 6:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
Counties Bandera County, TX, Bexar County, TX, Medina County, TX
The radar
The Austin/San Antonio radar (KEWX), 92 km from the middle of the area, began a volume at 08:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 4:16 AM CDT | FLASH FLOOD | San Antonio, TX | NUMEROUS ROAD CLOSURES |
| May 27, 5:56 AM CDT | FLASH FLOOD | 13 N Hondo, TX | HIGHWAY 173 CLOSED AT VERDE CREEK. ALSO FM ROAD 471 NEAR LACOSTE CLOSED. |
| May 27, 5:59 AM CDT | FLASH FLOOD | Lakehills, TX | PARK RD 73 CLOSED IN TWO PLACES |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 8.2 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1370 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1058 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 270816
FFWEWX
TXC019-029-325-271115-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
313 AM CDT SUN MAY 27 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BANDERA COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITIES OF...VANDERPOOL...TARPLEY...MEDINA...
BANDERA...
BEXAR COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITY OF SAN ANTONIO...
MEDINA COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITIES OF...HONDO...DEVINE...CASTROVILLE...
* UNTIL 615 AM CDT
* AT 312 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM
THUNDERSTORMS OVER BANDERA...BEXAR AND MEDINA COUNTIES.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SEA
WORLD...WINDCREST...THE DOMINION...TERRELL HILLS...SHAVANO PARK...
PIPE CREEK...OLMOS PARK...MICO...LEON VALLEY...LEON SPRINGS...
LAKEHILLS...HOLLYWOOD PARK...HILL COUNTRY VILLAGE...HELOTES...CROSS
MOUNTAIN AND ALAMO HEIGHTS
NUMEROUS THUNDERSTORMS WERE SLOWLY MOVING NORTH ACROSS MUCH OF
BANDERA AND MEDINA AND EXTENDED TO SAN ANTONIO. RAINFALL RATES WERE
APPROACHING TWO INCHES PER HOUR IN MANY SPOTS.
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.
LAT...LON 2913 9935 2912 9891 2926 9880 2947 9836
2959 9837 2970 9843 2971 9879 2987 9918
2989 9958 2968 9959 2964 9940
$$4 follow-up statements
000
WGUS74 KEWX 270856
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
348 AM CDT SUN MAY 27 2007
TXC019-029-325-271115-
BANDERA TX-BEXAR TX-MEDINA TX-
348 AM CDT SUN MAY 27 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 AM CDT FOR
MEDINA...BEXAR AND BANDERA COUNTIES...
AT 346 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT THUNDERSTORMS PRODUCING FLASH FLOODING OVER BANDERA...BEXAR
AND MEDINA COUNTIES. THUNDERSTORMS ALONG A MEDINA TO MEDINA LAKE TO
LACOSTE LINE WILL MOVE NORTHEAST AT 10 MPH WHILE A THUNDERSTORM OVER
NORTHERN SAN ANTONIO WILL MOVE NORTH AT 10 MPH. MAXIMUM RAINFALL
AMOUNTS WERE GENERALLY IN THE 1 TO 2 INCH RANGE...HOWEVER A SMALL
AREA WITH AMOUNTS APPROACHING 4 INCHES WAS NOTED BETWEEN CASTROVILLE
AND MEDINA LAKE ALONG THE MEDINA RIVER. SOME RISE IN THE MEDINA
RIVER CAN BE EXPECTED DOWNSTREAM OF MEDINA LAKE TO LACOSTE.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VANDERPOOL
AND MEDINA
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.
LAT...LON 2913 9935 2912 9891 2926 9880 2947 9836
2959 9837 2970 9843 2971 9879 2987 9918
2989 9958 2968 9959 2964 9940
$$000
WGUS74 KEWX 270929
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
429 AM CDT SUN MAY 27 2007
TXC019-029-325-271115-
BANDERA TX-BEXAR TX-MEDINA TX-
429 AM CDT SUN MAY 27 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 AM CDT FOR
MEDINA...BEXAR AND BANDERA COUNTIES...
AT 425 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT THUNDERSTORMS PRODUCING FLASH FLOODING OVER BEXAR...BANDERA
AND MEDINA COUNTIES. THUNDERSTORMS PRODUCING VERY HEAVY RAINS WERE
NOTED OVER NORTHERN BEXAR COUNTY FROM NORTHWEST SAN ANTONIO TO FAIR
OAKS RANCH. RAINFALL RATES 1 TO NEAR 3 INCHES PER HOUR WERE NOTED.
ELSEWHERE...LIGHT TO MODERATE RAINS CONTINUED WITH RAINFALL RATES OF
LESS THAN ONE HALF INCH PER HOUR.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VANDERPOOL...
THE DOMINION...TARPLEY...SHAVANO PARK...PIPE CREEK...MEDINA...LEON
SPRINGS...LAKEHILLS...HOLLYWOOD PARK...HILL COUNTRY VILLAGE...
HELOTES...CROSS MOUNTAIN AND BANDERA
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.
LAT...LON 2913 9935 2912 9891 2926 9880 2947 9836
2959 9837 2970 9843 2971 9879 2987 9918
2989 9958 2968 9959 2964 9940
$$000
WGUS74 KEWX 271017
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
514 AM CDT SUN MAY 27 2007
TXC019-029-325-271115-
BANDERA TX-BEXAR TX-MEDINA TX-
514 AM CDT SUN MAY 27 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 AM CDT FOR
MEDINA...BEXAR AND BANDERA COUNTIES...
AT 509 AM CDT...NATIONAL WEATHER SERVICE RADAR SHOWED LIGHT TO
MODERATE RAINS ACROSS BANDERA...BEXAR AND MEDINA COUNTIES. RAINFALL
RATES WERE LESS THAN ONE HALF INCH PER HOUR. SOME STREAMS WILL
CONTINUE TO RUN HIGH DURING THE NEXT HOUR DUE TO EARLIER HEAVY RAINS
OF UP TO 4 INCHES.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VANDERPOOL...
THE DOMINION...TARPLEY...SHAVANO PARK...PIPE CREEK...MEDINA...LEON
SPRINGS...LAKEHILLS...HOLLYWOOD PARK...HILL COUNTRY VILLAGE...
HELOTES...CROSS MOUNTAIN AND BANDERA
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.
LAT...LON 2913 9935 2912 9891 2926 9880 2947 9836
2959 9837 2970 9843 2971 9879 2987 9918
2989 9958 2968 9959 2964 9940
$$000
WGUS74 KEWX 271120
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
618 AM CDT SUN MAY 27 2007
TXC019-029-325-271128-
BANDERA TX-BEXAR TX-MEDINA TX-
618 AM CDT SUN MAY 27 2007
...THE FLASH FLOOD WARNING HAS EXPIRED FOR MEDINA...BEXAR AND BANDERA
COUNTIES...
AT 615 AM CDT NATIONAL WEATHER SERVICE RADAR SHOWED LIGHT TO
MODERATE RAINS ACROSS THE AREA. RAINFALL RATES WERE GENERALLY LESS
THAN ONE HALF INCH PER HOUR. THE THREAT FOR ADDITIONAL FLASH
FLOODING HAS ENDED. HOWEVER...SOME MINOR RISES ALONG SMALL STREAMS
AND PONDING OF WATER IN LOW LYING AREAS CAN BE EXPECTED DURING THE
NEXT COUPLE OF HOURS. AS A RESULT...THE FLASH FLOOD WARNING WAS
ALLOWED TO EXPIRE AND WAS REPLACED BY AN URBAN AND SMALL STREAM
FLOOD ADVISORY.
LAT...LON 2913 9935 2912 9891 2926 9880 2947 9836
2959 9837 2970 9843 2971 9879 2987 9918
2989 9958 2968 9959 2964 9940
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at May 27, 12:53 AM CDT, 2 hours 20 minutes earlier.
Area forecast discussion, May 27, 12:53 AM CDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1253 AM CDT SUN MAY 27 2007 .AVIATION... AREAS OF IFR CIGS WILL PERSIST THROUGH MID MORNING, THEN LIFT TO MVFR BY NOON WITH SOME VFR IN THE AFTERNOON. SCATTERED TO NUMEROUS SHRA/TSRA WILL CONTINUE AHEAD OF AN UPPER LOW. SELY WINDS WILL PREVAIL AROUND 10 KTS OR LESS. && .PREV DISCUSSION... /ISSUED 830 PM CDT SAT MAY 26 2007/ UPDATE... A LINE OF STORMS WAS MARCHING EAST ACROSS NORTHERN MEXICO AND SHOULD ENTER INTO CENTRAL VAL VERDE COUNTY DURING THE NEXT HOUR AND SOUTHERN PORTIONS BY 11 PM. ANOTHER OUTFLOW BOUNDARY PUSHING WEST WILL INTERSECT WITH THE LINE FOR POTENTIALLY SOME SORT OF ENHANCEMENT LATER TONIGHT OVER WESTERN PORTIONS (MAINLY RIO GRANDE PLAINS). UNOBSTRUCTED INFLOW AND HIGHER DEWPOINTS INTO THE STORMS SHOULD MAINTAIN THEM DEEPER INTO SOUTH CENTRAL TEXAS DURING THE LATE NIGHT HOURS. SKY..PROBABILITY AND WEATHER GRIDS WERE ALTERED HIGHER IN LIGHT OF THIS DEVELOPMENT. NEW TEXT FORECASTS OUT SOON. PREV DISCUSSION... /ISSUED 706 PM CDT SAT MAY 26 2007/ AVIATION... A MOIST UNSTABLE AIRMASS AND AN UPPER LEVEL TROUGH OF LOW PRESSURE OVER TX WILL KEEP ISOLD TO SCT SHRA/TSRA ACROSS THE AREA FOR THE NEXT 24 HOURS. VFR CONDITIONS WILL GRADUALLY BECOME MVFR CIGS AND VSBYS AFTER 03Z WITH AREAS OF IFR CIGS BETWEEN 08Z AND 14Z. PREV DISCUSSION... /ISSUED 315 PM CDT SAT MAY 26 2007/ DISCUSSION... CURRENT MESO-SCALE CONVECTIVE VORTEX IS SPAWNING NEW SLOW MOVING SHOWERS AND THUNDERSTORMS ACROSS THE AREA. AM EXPECTING LARGE CLUSTERS OF THUNDERSTORMS TO DEVELOP AND PERSIST THROUGH THE NIGHT WHILE SHIFTING NORTHEAST ACROSS THE REGION. HAVE EXTENDED THE FLASH FLOOD WATCH BEYOND 7 AM FOR THE EASTERN HALF OF THE CWA - LLANO TO KENDALL TO ATASCOSA COUNTIES AND EASTWARD. WILL LET THE EVENING SHIFT DECIDE IF FLASH FLOOD WATCH SHUD REMAIN FOR WESTERN COUNTIES BEYOND 7 AM SUNDAY BASED ON DEVELOPMENTS TONIGHT. THESE MESO-SCALE CONVECTIVE VORTICES WILL CONTINUE TO DEVELOP DAY AFTER DAY BUT PLACEMENT IS DIFFICULT. ALSO OUTFLOW BOUNDARY LOCATIONS HARD TO PROG. BUT ANYWAY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WITH HIGH RAINFALL WILL CONTINUE ON AND OFF THROUGH MONDAY. THE MID AND UPPER FLOW SHIFTS TO A NORTHWEST AND NORTH DIRECTION, LIMITING THE ATMOSPHERIC MOISTURE FOR SHOWER PRODUCTION. HOWEVER, THE DRY LINE WILL BECOME A PLAYER IN AFTERNOON SHOWER DEVELOPMENT WITH A FEW CELLS MOVING INTO THE EDWARDS PLATEAU AND WESTERN HILL COUNTRY. DAYTIME TEMPS WILL RETURN TO NORMAL LEVELS TUESDAY AND WEDNESDAY. BY WEEKS END, THE DRY FLOW ALOFT WILL CONTINUE WITH MAX TEMPS AT OR ABOVE NORMAL. ANOTHER COLD FRONT IS PROGGED TO MOVE INTO TEXAS, BUT DONT SEE IT AFFECTING TEMPS DUE TO ITS SHALLOWNESS. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 66 82 67 85 69 / 40 40 40 40 20 AUSTIN BERGSTROM INTL AIRPORT 64 82 67 85 67 / 40 40 40 40 20 DEL RIO INTL AIRPORT 69 88 70 90 72 / 40 20 20 - - SAN ANTONIO INTL AIRPORT 67 84 68 86 69 / 40 40 30 30 10 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES: ATASCOSA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...COMAL... DE WITT...FAYETTE...GILLESPIE...GONZALES...GUADALUPE...HAYS... KARNES...KENDALL...LAVACA...LEE...LLANO...TRAVIS...WILLIAMSON... WILSON. FLASH FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR THE FOLLOWING ZONES: BANDERA...DIMMIT...EDWARDS...FRIO...KERR...KINNEY... MAVERICK...MEDINA...REAL...UVALDE...VAL VERDE...ZAVALA. && 18/04
Hazardous weather outlook, May 26, 11:28 AM CDT, 15 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1128 AM CDT SAT MAY 26 2007 TXZ171>173-183>194-202>209-217>225-228-271200- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 1128 AM CDT SAT MAY 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...SOME WITH LOCALLY HEAVY RAINS...CAN BE EXPECTED. DUE TO SATURATED SOILS FROM RECENT RAINS...RUN OFF WILL BE RAPID LEADING TO FLASH FLOODING. GUSTY WINDS ARE ALSO POSSIBLE NEAR STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FLASH FLOOD WATCH CONTINUES THROUGH SUNDAY MORNING. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...SOME WITH LOCALLY HEAVY RAINS...CAN BE EXPECTED. DUE TO SATURATED SOILS FROM RECENT RAINS...RUN OFF WILL BE RAPID LEADING TO FLASH FLOODING. GUSTY WINDS ARE ALSO POSSIBLE NEAR STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 8:00 PM CDT | Severe Thunderstorm Warning | EWX | Frio | 30 min |
| May 27, 3:23 AM CDT | Severe Thunderstorm Warning | EWX | Medina | 37 min |
| May 27, 5:40 AM CDT | Flash Flood Warning | EWX | Burnet | 3 hr |
| May 27, 7:48 AM CDT | Flash Flood Warning | EWX | Bastrop, Fayette, Lee | 3 hr |
| May 27, 8:52 AM CDT | Flash Flood Warning | EWX | Lavaca | 3 hr |
| May 27, 11:25 AM CDT | Flash Flood Watch | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 23 more | 13 hr |
| May 27, 2:06 PM CDT | Flash Flood Warning | EWX | Karnes | 3 hr |
| May 27, 2:32 PM CDT | Flash Flood Warning | EWX | Atascosa | 3 hr |
| May 27, 3:26 PM CDT | Flash Flood Warning | EWX | Comal, Hays | 3 hr |
| May 27, 5:07 PM CDT | Flash Flood Warning | EWX | Kendall | 3 hr |
| May 27, 6:40 PM CDT | Flash Flood Warning | EWX | Bandera, Gillespie, Kerr | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.